Doctor insights on:
Allergic Reaction To Keflex
I had a severe allergic reaction to keflex. Can i trust taking other antiobios in the future without being pre-tested? How to know if allergic again?
Many options: Antibiotics are in a number of chemical classes. With a severe reaction to Keflex (also called cefazolin), you should avoid antibiotics in the cephalosporin and probably the penicillin class, as there is a higher chance of cross reactivity. Typically, we will give antibiotics in a different chemical class rather than testing. For you, examples may be clindamycin, Ciprofloxacin or vancomycin. ...Read moreSee 1 more doctor answer
Allergies occur when your immune system is triggered by envirionmental factors it should ignore--for example, pollen in the air, or dander on a cat or dog--and creates cells to fight against them. An allergic reaction typically causes itching, congestion, or drainage, and ...Read more
My 2 1/2 year has an allergic reaction to keflex has hives all over body how much Benedryl can I give her she is 28 lbs ?
Since a severe true allergic reaction to keflex, I am terrified of antibiotics, especially since I have other allergies too. Areantibiotics safe for me?
Always fine w penicillin, but had extreme allergic reaction reaction to keflex! does that mean I am now also allergic to penicillin for sure?
How long will an allergic reaction rash from keflex last? I was on the pills for 13 days before the dr finally said it was an allergic reaction
On keflex for 13 days...This am broke out in hives head to toe. Is this most likely allergic reaction to the keflex?
I was given Keflex around 3 months ago for Hidradenitis. I had an allergic reaction and stopped taking it . I've had hives ever since. Why is that?
Not Keflex: HIves is a particular kind of rash, and rarely lasts more than a few days. And any rash due to cephalexin (Keflex) allergy would not last more than 1-2 weeks after stopping the drug. So whatever the cause of your current rash, it probably isn't hives and cephalexin isn't the cause. If you're taking any other medications, you might be allergic to one of them. Discuss with your doctor. ...Read moreSee 1 more doctor answer
Why would i suddenly have so many med allergies (hives, etc?) allergic to nsaids, opiates, keflex, and more. All within a couple yrs. Why?
It is uncommon: First you need to describe what kinds of problem you have had with each of the drugs since some may not really be from an allergy. Becoming "allergic" to drugs with unrelated chemical structure in 2 years is also rare. You need to consult an allergist to help you sort this out. ...Read more
Timing, symptoms: There are different kinds of reactions one can have to antibiotics. There are many factors in the history which help diagnose this (timing of the reaction in proximity to the antibiotic, oral/iv, past history, family history). An allergist can perform testing to help confirm Cephalexin allergy if necessary. ...Read more
Urticaria: Cephalexin is an oral antibiotic, belongs to the class of 'cephalosporin'. People who are allergic to 'penicillin" in general, will have cross sensitivity reaction to cephalosporin as well. The drug reaction can vary from mild urticarial rash to severe anaphylaxis, which will be life a threatening situation. Sometimes cephalosporin can give 'drug induced fever' as well. Good luck ! ...Read moreSee 1 more doctor answer
I started taking cephalexin. As I have had mild allergic reaction to penicillin , should I expect serious allergic reactions to this medicatiion?
Mostly not: The incidence of cephalexin allergy in patients with penicillin allergy is in the single digit % and likely not much different from patient without a history of penicillin allergy. However if you had a severe anaphylactic reaction to penicillin, I would suggest an allergy consult just to be safe . ...Read more
No: There is indeed crossreactivity, but: -if you are allergic to cephalosporins like cephalexin, and have had penicillin with no problem in the past, most patients can continue taking penicillin without problems. -if you have not had penicillin since this reaction to cephalexin, you should see a physician who could to test you to penicillin, ideally an allergist. ...Read more
Had an allergic reaction to cephalexin though i took it before and was fine. I discontinued use and prescribed macro bid for a uti. Similar symptoms.?
Antibiotic allergies: Many people react to two+ medications. If you just took the Cephalexin and had the reaction, your current apparent reaction to the Macrobid could be a continuation of the Cephalexin reaction.Sometimes, if the reaction is a mild rash and you aren't very sick, the best thing to do is take an antihistamine and continue the drug. Call the doctor who prescribed both meds for you, or an allergist. ...Read more
Tue..I was prescribed cephalexin 4 cellulitis. This morn I noticed red spots in multiple places on body. Allergic reaction / course of action?
Allergic reaction: Not being able to see the rash I have to conclude that this is an allergic to the cephalexin and you should stop it immediately. The good news is that this does not mean you are allergic to other cephalosporins or pencillins according to more recent findings. Contact your doctor to get the right drug for you. ...Read moreSee 1 more doctor answer
How long until i see the effects of prednisone for an allergic reaction to cephalexin , severe rash?
Is there another drug combination for diverticulitis besides Flagel? I am also taking Bactrim due to allergies to Cipro, (ciprofloxacin) Keflex and Penecillin.
Antibiotic allergies: You need the help of an ID doctor-since they are experts in antibiotics. First, I would want to 'define' ur allergies further-because sometimes a patient is labeled as 'allergic' & they aren't really allergic at all. That is really important. If ur truly allergic to penicillin, cephalosporins & cipro (ciprofloxacin) which is a fluoroquinolone, ur options are quite limited for oral therapy. Doxycycline might help. ...Read more
My doctor put me on keflex for allergies. I had a normal cbc. I'm confused. I have slight sore throat left ear pain and globus hysteria with it..????
A blistering, painful recurrent rash in a 20 year-old woman associated with sun exposure, unclear if this is actinic prurigo or something else.....?
My doc gave me keflex to take prior to an upcoming procedure but im alergic to penecilian (sp). Should I be concerned about a possible reaction?
- Talk to a doctor live online for free
- Allergic reaction to antibiotic keflex cephalexin
- Allergic reaction
- Im allergic to penicillin can i take keflex
- Ask a doctor a question free online
- If i am allergic to penicillin can i take keflex
- Is allergic reaction a symptom of allergic rhinitis?
- Allergic reaction to makeup treatment
- Allergic reaction to dust symptoms
- Talk to a dermatologist online